Astrophysics and Space Science

, Volume 102, Issue 2, pp 367–373 | Cite as

Stability of bidimensional stellar systems for axisymmetric modes

  • D. Gillon


We consider bidimensional stellar systems with distribution functionF depending both on the energy ɛ and on the angular momentumI. Using the Bartholomew formalism, we present in a new form the demonstration of the sufficient condition of stability ϖF/ϖɛ<0 when these systems are submitted to axisymmetric modes.


Stellar System Axisymmetric Mode Distribution functionF 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Bartholomew, P.: 1971,Monthly Notices Roy. Astron. Soc. 151, 333.Google Scholar
  2. Doremus, J.-P.: 1973, Thesis, Nançy.Google Scholar
  3. Gillon, D., Cantus, M., Doremus, J.-P., and Baumann, G.: 1976,Astron. Astrophys. 50, 467.Google Scholar
  4. Kurth, R.: 1955,Astron. Nachr. 282, 241.Google Scholar

Copyright information

© D. Reidel Publishing Company 1984

Authors and Affiliations

  • D. Gillon
    • 1
  1. 1.Vandoeuvre-les-NancyFrance

Personalised recommendations